ArticleThe western journal of emergency medicine2015
A Massive Overdose of Dalfampridine.
Article in The western journal of emergency medicine, 2015. The graph could read no effect estimate from its abstract, so it casts no vote on the map. Not yet cited in PubMed.
What it found
Each row is one number read from the abstract, on the scale the paper reported it, with its interval. Left of the dashed line favours the treatment, right favours the comparator. Under each row is the sentence it came from. New to these charts? A ten-minute tutorial.
The abstract states no effect estimate the extractor could read, or names no intervention and outcome on the map, so this paper lights no cell and moves no belief. It is still indexed, cited and linked below.
The trial behind it
Trials whose registry record cites this paper, or whose number appears in the abstract. A trial that started after this paper was published is citing it as background, not reporting it.
Neither the registry nor the abstract names a trial number. If this is a trial report, that itself is worth knowing.
Who cites it
0 citing papers in PubMed, 6 citations in OpenAlex.
No citing paper in PubMed yet.
Corrections and comments
PubMed lists nothing against this paper. Absence here is not a guarantee, only a check that was made.
Authors and funding
3 authors at 3 institutions in 1 country.
Funding
No grant is acknowledged in the PubMed record.
Abstract
Multiple sclerosis (MS) is an immune mediated inflammatory disease that attacks myelinated axons in the central nervous system. Dalfampridine (4-aminopyridine) was approved by the Food and Drug Administration in January 2010 for treatment of MS. Our patient was a 34-year-old male with a history of MS, who was brought to the emergency department after being found unresponsive. His current medications were valacyclovir, temazepam, dalfampridine (4-AP) and a tysabri intravenous (IV) infusion. Fifteen minutes after arrival the patient seized. The seizures were refractory to benzodiazepines, barbiturates and phenytoin. The 4-AP level was 530 ng/mL (25 ng/mL and 49 ng/mL). The patient stopped seizing on hospital day 3 and was discharged 14 days later with normal mental status and neurologic exam. 4-AP is a potassium channel blocker that blocks the potassium ion current of repolarization following an action potential. The blockade of the potassium channel at the level of the membrane widens the action potential and enhances the release of acetylcholine, thus increasing post-synaptic action potentials. The treatment of patients with 4-AP overdose is supportive. Animal data suggest that patients with toxic levels of 4-AP may respond to phenytoin. Our case illustrates the highest recorded level of 4-AP in an overdose. Our patient appeared to be refractory to a combination of high doses of anticonvulsants and only improved with time.
Indexed as
Identifiers
What OpenQuestion holds
Registered trials
Read under generation 80e0d062 · epoch 390. Bibliography from PubMed, PubMed Central and OpenAlex; grants from NIH RePORTER; trial links from ClinicalTrials.gov; estimates, votes and beliefs from the OpenQuestion graph.